Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 50, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 4, 2017, 10:21 PM CDT for Brooks County, Texas. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 4, 2017, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:30 PM CDT | HAIL 0.75 | 3 W Falfurrias, TX | PUBLIC REPORTED PENNY SIZED HAIL 3 MILES WEST OF FALFURRIAS IN BROOKS COUNTY AROUND 1030PM. |
| Jun 4, 10:45 PM CDT | HAIL 1.75 | 5 E Falfurrias, TX | BROOKS COUNTY SHERIFFS OFFICE REPORTED GOLF BALL SIZE HAIL 5 MILES EAST OF US 281 ALONG SR 285. |
| Jun 4, 10:45 PM CDT | HAIL 1.75 | Falfurrias, TX | BROOKS COUNTY SO REPORTED GOLF BALL SIZE HAIL 5 MILES EAST OF HIGHWAY 281 ON E 285. |
| Jun 4, 10:45 PM CDT | HAIL 1.75 | Falfurrias, TX | BROOKS COUNTY SO REPORTED GOLF BALL SIZE HAIL 5 MILES OF HIGHWAY 77 ON E 285. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
923
WUUS54 KBRO 050321
SVRBRO
TXC047-050400-
/O.NEW.KBRO.SV.W.0050.170605T0321Z-170605T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
1021 PM CDT SUN JUN 4 2017
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northeastern Brooks County in Deep South Texas...
* Until 1100 PM CDT
* At 1020 PM CDT, a severe thunderstorm was located NEAR La Gloria,
or NEAR Falfurrias, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* Locations impacted include...
Falfurrias, Falfurrias Junior High School, Pleasant Park, La
Colonia Park, Airport Road Addition, Falfurrias Fire Station,
Flowella, Brooks County Airport, Cantu Addition and Brooks County
Detention Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2726 9799 2711 9799 2702 9822 2726 9838
TIME...MOT...LOC 0320Z 329DEG 23KT 2728 9822
HAIL...1.25IN
WIND...60MPH
$$
GB2 follow-up statements
759
WWUS54 KBRO 050345
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
1045 PM CDT SUN JUN 4 2017
TXC047-050400-
/O.CON.KBRO.SV.W.0050.000000T0000Z-170605T0400Z/
Brooks TX-
1045 PM CDT SUN JUN 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN BROOKS COUNTY...
At 1044 PM CDT, a severe thunderstorm was located NEAR Falfurrias
Junior High School, or over Falfurrias, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
Locations impacted include...
Falfurrias, Falfurrias Junior High School, Pleasant Park, La Colonia
Park, Airport Road Addition, Falfurrias Fire Station, Flowella,
Brooks County Airport, Cantu Addition and Brooks County Detention
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2726 9799 2711 9799 2702 9822 2726 9838
TIME...MOT...LOC 0344Z 329DEG 23KT 2715 9813
HAIL...1.25IN
WIND...60MPH
$$
GB873
WWUS54 KBRO 050357
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
1057 PM CDT SUN JUN 4 2017
TXC047-050407-
/O.EXP.KBRO.SV.W.0050.000000T0000Z-170605T0400Z/
Brooks TX-
1057 PM CDT SUN JUN 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOKS COUNTY
WILL EXPIRE AT 1100 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2726 9799 2711 9799 2702 9822 2726 9838
TIME...MOT...LOC 0357Z 329DEG 23KT 2709 9809
$$
GBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:26 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 4, 6:26 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 626 PM CDT Sun Jun 4 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Strong to severe thunderstorms moving south across Willacy County and eastern Hidalgo County and into northern Cameron County as of 6pm CDT/23z. Seabreeze boundary continues to move westward into Hidalgo County. Outflow boundaries from ongoing convection interacting with the seabreeze will likely allow for some additional shower and thunderstorm development this evening. Have added TEMPO group for convection to KHRL, where confidence is higher. As daytime heating wanes, expect convection to diminish near area terminals. Further north across the Ranchlands, convection will likely linger through the evening hours as impulses of upper level energy allow for the development and continuance of showers and thunderstorms. VFR conditions expected overnight for area terminals, with very brief passing MVFR ceilings possible towards daybreak. Winds become light and variable overnight and return to the east by tomorrow afternoon. Scattered showers and thunderstorms possible once again tomorrow. && .PREV DISCUSSION... /issued 248 PM CDT Sun Jun 4 2017/ SHORT TERM (Now through Monday Night): Modest CAPE in a unidirectional wind profile along with above average low level moisture and mid level energy will support scattered showers and thunderstorms through this evening. Radar shows a slow, westward moving sea breeze close to the coast. Strong wind gusts and possibly some small hail will be the main threat in any late afternoon thunderstorm development. SPC rates the threat of severe storms as marginal, or very isolated. While conditions over the CWA will improve later this evening with the loss of diurnal heating, instability will still be around due to the proximity of a mid level low over East Texas, and the associated spokes of vorticity moving around it. The GFS suggests that one of those spokes will swing across the northeast section of the CWA early Monday morning, with increased shower and thunderstorm coverage there and over the northern portion of the adjacent marine zones. As the upper low moves farther east along the upper Gulf coast on Monday, drier air, particularly above the boundary layer, will be pulled in from the north, with rain chances tapering off Monday night from west to east. While overnight low temperatures in the mid 70s will be close to normal, daytime high temperatures will continue to run above normal, ranging from the mid 90s near the coast to near the century mark inland. LONG TERM (Tuesday through Sunday): The beginning of the long term period starts with the departure of the 500mb trough/closed low off the Texas coast on Tuesday. Despite strong northwest flow aloft, moisture columns still reach above 700mb with another weak vort max rotating around the trough Tuesday morning. Have decided to keep slight rain chances in for the eastern half of the area on Tuesday before the main push of dry air moves into Deep South Texas. For the middle of the week, a surface low will develop over the northern Gulf coast with the main northern stream low well off the coast of the Mid-Atlantic. The Weather Prediction Center has a weak trailing cold front moving through South Texas late Wednesday. The only impacts will be continued northerly flow and a slight decrease in dew points. Through the end of the week, ridging moves eastward into the desert southwest and flow becomes mainly zonal as it approaches the Southern Plains. Rain chances will be very low as moisture is very limited with little synoptic support. Temperatures, however, will increase as we move into the weekend with the return of southeast flow and increasing 1000-500mb thicknesses. MARINE: (Now through Monday night): Light to moderate winds and low to moderate seas. The pressure gradient across the northwest Gulf will remain unimpressive. A weak surface low in the southwest Gulf will complicate the wind pattern, resulting in periodic variability or disruption of the larger scale southeast flow. A mid level trough will advance over East Texas and over the Northwest Gulf, supporting scattered moderate to strong showers and thunderstorms tonight and Monday. (Tuesday through Sunday): Marine conditions will be favorable through much of the long term period as winds will be light to moderate and variable from northeast to southeast. Seas will be 2 to 3 feet through much of the week before southeast winds increase and seas build late this weekend as low pressure deepens in the Central Plains. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 58/59
Hazardous weather outlook, Jun 4, 4:32 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 432 PM CDT Sun Jun 4 2017 TXZ248>257-052145- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 432 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. There is a marginal risk of severe thunderstorms across the the Rio Grande Valley, Ranchlands, and Brush Country through this evening. Isolated storms may become strong enough to produce gusty winds near 60 mph and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the local beaches on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ130-132-135-150-155-170-175-052145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 432 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight There is a marginal risk of severe thunderstorms across the lower Texas coastal waters through this evening. Isolated storms may become strong enough to produce gusty winds in excess of 34 knots and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 6:27 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Brownsville TX
627 PM CDT SUN JUN 4 2017
TXZ253-050000-
Hidalgo TX-
627 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO AND
NORTHWESTERN CAMERON COUNTIES UNTIL 700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm OVER
Edcouch Volunteer Fire Department, or OVER Edcouch, moving southwest
at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
The storm will be approaching Interstate highway 2 from west of La
Feria to Weslaco.
Other Locations impacted include... Weslaco, Donna, Mercedes, Elsa,
Edcouch, La Villa, Maria Alicia P Munoz Elementary School, Donna
Public Library, La Blanca and Edcouch-Elsa High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2624 9814 2641 9795 2631 9786 2616 9786
2613 9787 2610 9800
TIME...MOT...LOC 2325Z 051DEG 29KT 2629 9796
GBSpecial weather statement, Jun 4, 8:21 PM CDT, 2 hours before
Special Weather Statement National Weather Service Brownsville TX 821 PM CDT SUN JUN 4 2017 TXZ250-050145- Brooks TX- 821 PM CDT SUN JUN 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOKS COUNTY UNTIL 845 PM CDT... At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Encino, moving south at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rachal and Encino. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2713 9820 2711 9799 2688 9799 2688 9824 TIME...MOT...LOC 0120Z 002DEG 30KT 2705 9811 GB
Special weather statement, Jun 4, 10:14 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1014 PM CDT SUN JUN 4 2017
TXZ250-050400-
Brooks TX-
1014 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY UNTIL
1100 PM CDT...
At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm
OVER Cruz Calle, or 9 miles west of Premont in Duval county moving
southeast at 20 mph. This intense storm is expected to move into
Northern Brooks county and approach Falfurrias and may become
severe.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
La Colonia Park around 1045 PM CDT.
Falfurrias, Falfurrias Fire Station, Falfurrias Junior High School
and Pleasant Park around 1050 PM CDT.
Airport Road Addition around 1055 PM CDT.
Other locations impacted by this storm include Cantu Addition, Brooks
County Detention Center, Flowella, Brooks County Airport and Hidalgo
City Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2726 9799 2708 9802 2704 9828 2726 9850
2727 9849
TIME...MOT...LOC 0311Z 318DEG 16KT 2735 9828
GBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:21 PM CDT | Special Weather Statement | BRO | Brooks | 24 min |
| Jun 4, 9:49 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 41 min |
| Jun 4, 10:14 PM CDT | Special Weather Statement | BRO | Brooks | 46 min |
| Jun 4, 11:02 PM CDT | Special Weather Statement | BRO | Brooks | 28 min |
| Jun 4, 11:12 PM CDT | Special Weather Statement | BRO | Brooks | 33 min |
| Jun 4, 11:35 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 25 min |
| Jun 4, 11:59 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 31 min |
| Jun 5, 12:10 AM CDT | Special Marine Warning | BRO | 65 min | |
| Jun 5, 1:14 AM CDT | Special Marine Warning | BRO | 46 min | |
| Jun 5, 6:23 AM CDT | Special Weather Statement | BRO | Brooks | 37 min |
| Jun 5, 7:01 AM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 7:16 AM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 7:27 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 33 min |
| Jun 5, 7:55 AM CDT | Special Weather Statement | BRO | Willacy | 50 min |
| Jun 5, 8:38 AM CDT | Special Weather Statement | BRO | Cameron | 52 min |
| Jun 5, 2:16 PM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Jun 5, 2:49 PM CDT | Special Weather Statement | BRO | Hidalgo | 41 min |
| Jun 5, 3:00 PM CDT | Special Weather Statement | BRO | Brooks | 45 min |
| Jun 5, 3:07 PM CDT | Special Weather Statement | BRO | Jim Hogg | 38 min |
| Jun 5, 3:17 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 28 min |
| Jun 5, 3:31 PM CDT | Special Weather Statement | BRO | Kenedy | 44 min |
| Jun 5, 3:41 PM CDT | Special Weather Statement | BRO | Brooks | 34 min |
| Jun 5, 3:47 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 28 min |
| Jun 5, 3:50 PM CDT | Special Weather Statement | BRO | Jim Hogg | 40 min |
| Jun 5, 3:59 PM CDT | Areal Flood Advisory | BRO | Brooks | 91 min |
| Jun 5, 4:06 PM CDT | Special Weather Statement | BRO | Brooks | 69 min |
| Jun 5, 4:12 PM CDT | Special Weather Statement | BRO | Kenedy | 78 min |
| Jun 5, 4:14 PM CDT | Special Weather Statement | BRO | Brooks | 31 min |
| Jun 5, 4:18 PM CDT | Special Weather Statement | BRO | Starr | 27 min |
| Jun 5, 4:31 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 44 min |
| Jun 5, 4:39 PM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
| Jun 5, 4:56 PM CDT | Special Weather Statement | BRO | Cameron | 34 min |
| Jun 5, 4:59 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jun 5, 5:09 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 36 min |
| Jun 5, 5:26 PM CDT | Special Weather Statement | BRO | Hidalgo | 34 min |
| Jun 5, 5:34 PM CDT | Special Weather Statement | BRO | Cameron | 26 min |
| Jun 5, 5:38 PM CDT | Special Marine Warning | BRO | 52 min | |
| Jun 5, 5:52 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 23 min |
| Jun 5, 6:00 PM CDT | Special Weather Statement | BRO | Starr | 60 min |
| Jun 5, 6:21 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 24 min |
| Jun 5, 6:48 PM CDT | Special Weather Statement | BRO | Hidalgo | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.